Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
person222

tips on coping with depression

Recommended Posts

keeping in mind that anti depressants arent an option does anyone have any good advice on dealing with roaccutane induced depression?

Share this post


Link to post
Share on other sites
keeping in mind that anti depressants arent an option does anyone have any good advice on dealing with roaccutane induced depression?

Share this post


Link to post
Share on other sites
keeping in mind that anti depressants arent an option does anyone have any good advice on dealing with roaccutane induced depression?

Share this post


Link to post
Share on other sites

i think u should speak to your derm if u r having depressed feeling

but are you depressed because of the way you look or are the pills doing this to you? there is a difference........

Share this post


Link to post
Share on other sites
i think u should speak to your derm if u r having depressed feeling

but are you depressed because of the way you look or are the pills doing this to you? there is a difference........

Share this post


Link to post
Share on other sites
I am depressed because of my skin so my dermatologist told me to go to a psychiatrist and he prescribed me zoloft, my skin was clear last year this has been going on since the summer I am sick of hiding in the house.

Share this post


Link to post
Share on other sites

yes i totally understand how difficult it is to cope with bad skin- i am on accutane and i have terrible skin which is constantly peeling and flaking and bits of skin just fall off all the time and i get embarrassed around people

but i had a choice - either let accutane take over my life or make this sacrifice

i chose the last one

however, i know that it is easier said than done - so i wish you the best of luck - and remember you are not alone - we are all going through the same thing here - and if you ever need anything, we are all here for you

Share this post


Link to post
Share on other sites
yes i totally understand how difficult it is to cope with bad skin- i am on accutane and i have terrible skin which is constantly peeling and flaking and bits of skin just fall off all the time and i get embarrassed around people

but i had a choice - either let accutane take over my life or make this sacrifice

i chose the last one

however, i know that it is easier said than done - so i wish you the best of luck - and remember you are not alone - we are all going through the same thing here - and if you ever need anything, we are all here for you

Share this post


Link to post
Share on other sites
oh thank you so much you are sweet is your acne very bad or mild? and how come the skin peels off your face? I just want to make sure I know what I am getting into. any info I would appreciate thank you

Share this post


Link to post
Share on other sites

Julieta-

Can I ask what your dosage is? I, too, fear the initial few weeks. I already went through it with Retin-A Micro. (i.e. redness, dryness,flakes, an eruption of deep-rooted cysts and small zits all over..and i mean ALL OVER my cheeks.)

So part of me thinks I could take the Accutane after surviving that, but the other part of me is still worn from it, along with the acne I have in spite of my current treatments.

Share this post


Link to post
Share on other sites

I’ve suffered from depression forever. I still have the occasional bouts of it countless of the medication I’m taking. I’ve always flat-out refused antidepressants. They make me feel fake so I take anti-psychotics which handle my depression and anxiety without making me feel like someone else. I also despise mood-stabilizers which only seem to stabilize my mood to “blah.�

That being said, you can take Accutane and any of the above mentioned medications as long as you are aware that your liver is being taxed with the combination. The solution: Milk Thistle and Dandelion Root.

If none of these medications are an option then look into seeing a therapist on a weekly basis - - not a psychiatrist. Psychiatrists basically only prescribe medications while psychotherapists and psychiatric nurses give you actual therapy. I agree that exercise is a wonderful way to feel better. I need to remind myself of that often and really push to go to the gym.

I realize that there is this giant scare about taking Accutane and it causing depression and suicide. From someone who has lived with depression nearly her entire life (I think I was a moderately happy child), I haven’t noticed anything different in my mood while on Accutane.

Depression is a struggle but believe me, the struggle is worth it. There are so many wonderful things in this world and most of them are little things: the smile of someone you love, the smell of melting snow indicating Spring (yes, I have the fever), listening to a great song, driving your car around winding back roads, watching little kids play, kittens and puppies, the beauty of nature, the power of love - - you just need to keep your eyes open for all of these things and remember to smile.

Share this post


Link to post
Share on other sites
Julieta-

  Can I ask what your dosage is?  I, too, fear the initial few weeks. I already went through it with Retin-A Micro.  (i.e. redness, dryness,flakes, an eruption of deep-rooted cysts and small zits all over..and i mean ALL OVER my cheeks.)

  So part of me thinks I could take the Accutane after surviving that, but the other part of me is still worn from it, along with the acne I have in spite of my current treatments.

Share this post


Link to post
Share on other sites
i am on 60mg daily

day 24

weight: 48kgs

i use retin a with hydroquinone 5% once a week (prescribed by my derm) - i think you can imagine the severity of my initial breakout using both accutane and retin a

but i believe it will all b worth it in d end - accutane is my only hope

now all i need is good make up that gives good coverage and doesnt highlight the flakes and spots and dryness - i have just ordered some liquid mineral make up - cant wait to get it 2 c how it goes!!!

Share this post


Link to post
Share on other sites

Hey person,

I know how you feel man. I was really depressed lately, but kept on ignoring it. Last night I had a mental breakdown and let it all out. I told my brother some stuff I thought I couldnt tell anyone. It really helped having someone to talk to.

I am against the use of antidepressants. they dont help the problem they just make you have no feelings.

Try talking to someone if you can. I know its hard but you will feel a lot better afterwards.

Share this post


Link to post
Share on other sites
Hey person,

I know how you feel man.  I was really depressed lately, but kept on ignoring it.  Last night I had a mental breakdown and let it all out.  I told my brother some stuff I thought I couldnt tell anyone.  It really helped having someone to talk to.

I am against the use of antidepressants.  they dont help the problem they just make you have no feelings.

Try talking to someone if you can.  I know its hard but you will feel a lot better afterwards.

Share this post


Link to post
Share on other sites

person- by accutane induced... are you saying you just feel sad for no reason.. or is it induced by the way your skin looks, etc? (ie theres a reason why you feel this way)

I think for depression.. let someone know. Talk to a sibling, or a friend. Even us here at acne.org... You can say anything, no one sees who you are. No judging.

I hope you feel better.. Depression is awful, especially when its over something like your skin. (beleive me, im depressed as hell right now.)

Share this post


Link to post
Share on other sites

i cheered myself up today by buying an ipod !!! but i can do that everyday for the next 16 weeks!! my depression is caused by the way i look thats why i wanted tips with coping rather than going on medication

Share this post


Link to post
Share on other sites

What medications are you currently taking for your acne? Are you aware that you are harder on yourself than everyone else and almost no one likes what they see in the mirror?

P.S. If the iPod fails to make you happy in the future, I can give you my mailing address.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×